Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 752, NWS Norman, OK

August 6, 2017Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 5:38 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 5:38 PM CDT (22:38 UTC)
Expired
Aug 6, 2017, 6:30 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

813 
WUUS54 KOUN 062238
SVROUN
TXC485-487-062330-
/O.NEW.KOUN.SV.W.0752.170806T2238Z-170806T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
538 PM CDT SUN AUG 6 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wichita County in northern Texas...
  Southeastern Wilbarger County in northern Texas...

* Until 630 PM CDT

* At 538 PM CDT, a severe thunderstorm was located 5 miles north of
  Lake Diversion, moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Wichita and southeastern Wilbarger Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3386 9906 3397 9900 3391 9867 3384 9872
      3383 9897
TIME...MOT...LOC 2238Z 314DEG 5KT 3389 9893 

HAIL...1.00IN
WIND...60MPH
 
$$

03
2 follow-up statements
319 
WWUS54 KOUN 062250
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
550 PM CDT SUN AUG 6 2017

TXC485-487-062330-
/O.CON.KOUN.SV.W.0752.000000T0000Z-170806T2330Z/
Wichita TX-Wilbarger TX-
550 PM CDT SUN AUG 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN WICHITA AND SOUTHEASTERN WILBARGER COUNTIES...

At 550 PM CDT, a severe thunderstorm was located 5 miles northeast of
Lake Diversion, moving southeast at 5 mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

This severe thunderstorm will remain over mainly rural areas of
southwestern Wichita and southeastern Wilbarger Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3384 9901 3397 9900 3391 9867 3384 9872
      3383 9897
TIME...MOT...LOC 2250Z 314DEG 5KT 3388 9890 

HAIL...1.25IN
WIND...70MPH
 
$$

03
194 
WWUS54 KOUN 062326
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
626 PM CDT SUN AUG 6 2017

TXC485-487-062336-
/O.EXP.KOUN.SV.W.0752.000000T0000Z-170806T2330Z/
Wichita TX-Wilbarger TX-
626 PM CDT SUN AUG 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES WILL EXPIRE AT 630 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty 
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3384 9901 3397 9900 3391 9867 3384 9872
      3383 9897
TIME...MOT...LOC 2326Z 268DEG 9KT 3391 9887 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:34 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 6, 2:34 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
234 PM CDT Sun Aug 6 2017

.DISCUSSION...
Large complex of storms moved through overnight and this morning,
overturning much of the airmass across the area. There looks to be
some recovery going on across parts of central and southern
Oklahoma into north Texas this afternoon to the south of advancing
surface front. Could see scattered convection develop later this
afternoon along and south of this boundary across southern
Oklahoma. This activity would then shift south into north Texas
overnight. Some heavy rainfall is possible, but anticipate more
widespread potentially flooding rain to be south of the area. Do
not anticipate a flood watch at this time.

Rain chances linger across the south Monday, but a majority of
the area may remain dry Monday and Tuesday before another active
period commences Tue night/Wed and continues into next weekend.
This should keep temperatures in check through much of the
upcoming week with 80s being the rule for highs with most of the
90s confined to western north Texas. Flood watches may be
necessary by later in the week if what the models show comes to
fruition.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  83  68  84 /  10  10  10  20
Hobart OK         70  84  69  86 /  20  20  10  20
Wichita Falls TX  73  85  71  87 /  60  30  20  30
Gage OK           65  80  64  83 /  10  10  10  20
Ponca City OK     66  82  66  82 /   0   0   0  10
Durant OK         72  84  71  85 /  70  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/30
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1211 PM CDT Sun Aug 6 2017

OKZ004>048-050>052-TXZ083>090-071015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 PM CDT Sun Aug 6 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms this afternoon
and evening. The risk area is generally along and south of an
Altus to Ardmore and Durant line.

A nearly stationary outflow boundary, combined with strong
afternoon heating should result in scattered showers and
thunderstorms. Moderate instability will result in a few strong to
severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts
to 70 mph and some hail will be possible with the stronger storms.

Heavy Rain/Flooding...
Thunderstorms could produce heavy rainfall this afternoon and
tonight, resulting in localized flooding. The most likely
locations to experience heavy rain and flooding are portions of
southern Oklahoma and north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms chances will continue through next Saturday across
parts of Oklahoma and north Texas. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread or significant severe weather is not expected.

.Heavy Rain/Flooding...
Thunderstorms may produce locally heavy rainfall across the area
anytime Monday through next Saturday. Several inches of rainfall
may occur across parts of Oklahoma and north Texas through the
middle of next week. The heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 6, 4:17 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 PM CDT SUN AUG 6 2017

TXZ090-062200-
Clay TX-
417 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 500 PM
CDT...

AT 415 PM CDT, a strong thunderstorm was located 5 miles west of
Bellevue, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Reduced visibility and minor flooding due to very heavy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Henrietta, Bellevue, Newport, Lake Arrowhead, Bluegrove, Joy, Vashti
and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3360 9828 3371 9842 3381 9842 3380 9799
      3378 9798 3347 9798 3347 9828
TIME...MOT...LOC 2115Z 314DEG 8KT 3364 9812

03
Special weather statement, Aug 6, 4:39 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT SUN AUG 6 2017

TXZ087-062215-
Knox TX-
439 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox County Until
515 PM CDT...

AT 437 PM CDT, a strong thunderstorm was located over Munday, moving
southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Munday and Goree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3340 9979 3350 9975 3355 9953 3348 9947
      3340 9947
TIME...MOT...LOC 2137Z 334DEG 3KT 3345 9961

03
Special weather statement, Aug 6, 5:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
500 PM CDT SUN AUG 6 2017

TXZ089-062230-
Archer TX-
500 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Archer County Until
530 PM CDT...

AT 458 PM CDT, a strong thunderstorm was located 6 miles northeast of
Olney, moving east at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...

This storm will remain over mainly rural areas of southeastern Archer
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3340 9877 3350 9875 3350 9842 3340 9842
TIME...MOT...LOC 2158Z 276DEG 11KT 3343 9868

03
Special weather statement, Aug 6, 5:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
504 PM CDT SUN AUG 6 2017

TXZ089-090-062245-
Clay TX-Archer TX-
504 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Clay and east central
Archer Counties Until 545 PM CDT...

AT 502 PM CDT, strong thunderstorms were along a line extending from
near Windthorst to 6 miles south of Bluegrove to 4 miles north of
Newport, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Scotland, Windthorst, Bellevue, Newport, southern Lake Arrowhead,
Joy, Vashti and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3347 9842 3350 9842 3351 9862 3357 9862
      3367 9834 3363 9798 3347 9798
TIME...MOT...LOC 2202Z 288DEG 28KT 3357 9847 3358 9820 3353 9800

03
Special weather statement, Aug 6, 5:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
520 PM CDT SUN AUG 6 2017

TXZ086-089-062300-
Wichita TX-Archer TX-
520 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita and north
central Archer Counties Until 600 PM CDT...

AT 517 PM CDT, a strong thunderstorm was located 6 miles northeast of
Lake Diversion, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...

Locations impacted include...
Mankins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3383 9895 3394 9895 3389 9868 3381 9871
      3377 9877
TIME...MOT...LOC 2217Z 300DEG 8KT 3388 9888

03
Special weather statement, Aug 6, 5:33 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 PM CDT SUN AUG 6 2017

OKZ041-046-062300-
Carter OK-Murray OK-
533 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter and
southwestern Murray Counties Until 600 PM CDT...

AT 529 PM CDT, a strong thunderstorm was located near Pooleville,
moving east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...

Locations impacted include...
Graham, Milo, Pooleville and Fox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3429 9756 3442 9756 3445 9723 3428 9723
TIME...MOT...LOC 2229Z 266DEG 11KT 3440 9739

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:01 AM CDTSpecial Weather StatementOUNWilbarger44 min
Aug 6, 3:40 AM CDTSpecial Weather StatementOUNWichita50 min
Aug 6, 4:17 AM CDTSpecial Weather StatementOUNClay, Wichita43 min
Aug 6, 5:01 AM CDTSpecial Weather StatementOUNClay44 min
Aug 6, 2:40 PM CDTSpecial Weather StatementOUNClay20 min
Aug 6, 2:47 PM CDTSevere Thunderstorm WarningOUNClay13 min
Aug 6, 3:18 PM CDTSpecial Weather StatementOUNBaylor27 min
Aug 6, 3:32 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Aug 6, 3:34 PM CDTSpecial Weather StatementOUNClay26 min
Aug 6, 4:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor45 min
Aug 6, 4:17 PM CDTSpecial Weather StatementOUNClay43 min
Aug 6, 4:39 PM CDTSpecial Weather StatementOUNKnox36 min
Aug 6, 4:44 PM CDTSevere Thunderstorm WarningOUNKnox46 min
Aug 6, 5:00 PM CDTSpecial Weather StatementOUNArcher30 min
Aug 6, 5:04 PM CDTSpecial Weather StatementOUNClay41 min
Aug 6, 5:20 PM CDTSpecial Weather StatementOUNWichita40 min
Aug 6, 6:07 PM CDTAreal Flood AdvisoryOUNWichita3 hr
Aug 6, 6:16 PM CDTSpecial Weather StatementOUNWichita44 min
Aug 6, 6:28 PM CDTSpecial Weather StatementOUNWichita32 min
Aug 6, 6:37 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger53 min
Aug 6, 6:50 PM CDTSpecial Weather StatementOUNKnox40 min
Aug 6, 6:55 PM CDTSevere Thunderstorm WarningOUNKnox65 min
Aug 6, 6:59 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.